Millions of Americans have dealt with substance use disorder after using doctor-prescribed opioid drugs for pain relief. Whether it began after surgery, injury, or even a chronic pain condition, the highly addictive prescription drugs became more than a temporary solution to pain. Because of the opioid epidemic in the U.S., restrictions were put in place to prevent the overprescribing of opioid drugs. Some people in the throes of addiction discovered they could no longer get the medications they had become dependent on. In some cases, these people turned to heroin to obtain the opioid high they needed. Unfortunately, drug manufacturers often combine heroin with other more dangerous drugs, such as fentanyl. To prevent any further progression of prescription drug addiction, it is vital that you seek the help of an opioid addiction treatment program.
At Serenity House Detox & Recovery Houston, we understand how powerful addiction can be and how simply searching for pain relief after an injury can lead to dependence on opioid drugs. Our opioid addiction treatment program can help you break free from the hold opioids have on your life. If you or someone you love is struggling with opioid abuse, give us a call today at 866.516.8356 to get started with treatment.
What Are Common Fentanyl Overdose Symptoms?
Since fentanyl is often mixed with heroin in varying doses, a person cannot guarantee the exact makeup of the drug each time they use it. Fentanyl is potent and highly addictive, making it more dangerous and likely to lead to overdose. A heroin and fentanyl blend is unpredictable, so someone using the substance cannot reliably moderate themselves. Some fentanyl overdose symptoms to be aware of include:
- Slowed or stopped breathing
- Low blood pressure
- Decreased heart rate
- Nausea and vomiting
- Drowsiness or loss of consciousness
- Bluish lips or fingernails
When someone overdoses on fentanyl, everything slows down, and oxygen struggles to reach the brain, impacting all body systems, especially the brain. If you or someone you love is struggling with opioid abuse, particularly fentanyl, be on the lookout for the above overdose symptoms.
What to Do If You Notice Fentanyl Overdose Symptoms
If you recognize fentanyl overdose symptoms in yourself or someone you care about, time is of the essence. With oxygen cut off from the brain, significant damage and even death can occur. In the event of a possible fentanyl overdose, there are several steps that you can take:
- Call 911 for emergency services. Keep talking with the person experiencing overdose to keep them conscious if possible.
- Administer naloxone if it is available. When you or someone you love is battling prescription drug addiction, medical experts recommend that you obtain a prescription for naloxone. This life-saving drug can quickly reverse the effects of opioids and help prevent permanent brain damage, coma, or death.
- Once the patient’s condition has stabilized, it is essential to discuss opioid addiction treatment. While naloxone can help reverse an overdose, it does not replace an addiction treatment program.
Your state may allow a pharmacist to provide you with naloxone without a personal prescription, depending on where you live. This initiative enables friends and family members to keep this life-saving drug on hand to help their loved ones in an emergency. Having immediate access to naloxone can make all the difference in saving someone’s life.
Recover from Opioid Addiction at Serenity House Detox & Recovery Houston
Prescription drug addiction can rob you of your health and happiness. At Serenity House Detox & Recovery Houston, we want to help you take back control. Our opioid addiction treatment program combines medication and therapy to help you detox safely and overcome cravings that may threaten your sobriety. Call us today at 866.516.8356 to schedule an intake assessment at our comfortable, welcoming facility.